Alert archive / California / Gale Warnings in 2017

Gale Warning 8, NWS Los Angeles, CA

February 18, 2017

NWS Los Angeles, CA issued this gale warning at Feb 18, 2017, 9:10 AM PST. It was in force for 24 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 18, 2017, 9:10 AM PST (17:10 UTC)
Expired
Feb 19, 2017, 9:11 AM PST
In force
24 hr
Issued by
NWS Los Angeles, CA

The text

As transmitted.

804 
WHUS76 KLOX 181710
MWWLOX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
910 AM PST SAT FEB 18 2017

PZZ670-190115-
/O.UPG.KLOX.SC.Y.0026.000000T0000Z-170221T0500Z/
/O.NEW.KLOX.GL.W.0008.170218T1710Z-170219T0500Z/
POINT PIEDRAS BLANCAS TO POINT SAL FROM 10 TO 60 NM-
910 AM PST SAT FEB 18 2017

...GALE WARNING IN EFFECT UNTIL 9 PM PST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A
GALE WARNING...WHICH IS IN EFFECT UNTIL 9 PM PST THIS EVENING.
THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT.

* WINDS...SOUTHWEST WINDS 20 TO 30 KT WITH GUSTS TO 40 KT ARE 
  EXPECTED WHEN WINDS ARE STRONGEST.

* SEAS...COMBINED SEAS OF 19 TO 22 FEET WITH PERIODS AROUND 13 
  SECONDS ARE EXPECTED WHEN WAVES ARE LARGEST.

SEE THE COASTAL WATERS FORECAST (CWFLOX) FOR MORE DETAILS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

PZZ676-190115-
/O.UPG.KLOX.SC.Y.0026.000000T0000Z-170221T0500Z/
/O.NEW.KLOX.GL.W.0008.170218T1710Z-170219T1100Z/
OUTER WATERS FROM SANTA CRUZ ISLAND TO SAN CLEMENTE ISLAND TO
60 NM OFFSHORE INCLUDING SAN NICOLAS AND SANTA BARBARA ISLANDS-
910 AM PST SAT FEB 18 2017

...GALE WARNING IN EFFECT UNTIL 3 AM PST SUNDAY...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A
GALE WARNING...WHICH IS IN EFFECT UNTIL 3 AM PST SUNDAY. THE
SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT.

* WINDS...WEST WINDS 20 TO 30 KT WITH GUSTS TO 40 KT ARE 
  EXPECTED WHEN WINDS ARE STRONGEST.

* SEAS...COMBINED SEAS OF 19 TO 22 FEET WITH PERIODS AROUND 13 
  SECONDS ARE EXPECTED WHEN WAVES ARE LARGEST.

SEE THE COASTAL WATERS FORECAST (CWFLOX) FOR MORE DETAILS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

PZZ673-190115-
/O.UPG.KLOX.SC.Y.0026.000000T0000Z-170221T0500Z/
/O.NEW.KLOX.GL.W.0008.170218T1710Z-170219T0500Z/
WATERS FROM PT. SAL TO SANTA CRUZ ISLAND CA AND WESTWARD 60 NM
INCLUDING SAN MIGUEL AND SANTA ROSA ISLANDS-
910 AM PST SAT FEB 18 2017

...GALE WARNING IN EFFECT UNTIL 9 PM PST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A
GALE WARNING...WHICH IS IN EFFECT UNTIL 9 PM PST THIS EVENING.
THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT.

* WINDS...WEST WINDS 20 TO 30 KT WITH GUSTS TO 35 KT ARE 
  EXPECTED WHEN WINDS ARE STRONGEST.

* SEAS...COMBINED SEAS OF 21 TO 24 FEET WITH PERIODS AROUND 13 
  SECONDS ARE EXPECTED WHEN WAVES ARE LARGEST.

SEE THE COASTAL WATERS FORECAST (CWFLOX) FOR MORE DETAILS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

PZZ645-190115-
/O.CON.KLOX.SC.Y.0026.000000T0000Z-170219T2300Z/
POINT PIEDRAS BLANCAS TO POINT SAL WESTWARD OUT TO 10 NM-
910 AM PST SAT FEB 18 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM PST SUNDAY...

SEE THE COASTAL WATERS FORECAST (CWFLOX) FOR MORE DETAILS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT HAZARDOUS SEA CONDITIONS WILL
EXIST FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

PZZ650-655-190115-
/O.CON.KLOX.SC.Y.0026.000000T0000Z-170219T1700Z/
EAST SANTA BARBARA CHANNEL FROM PT. CONCEPTION TO PT. MUGU CA
INCLUDING SANTA CRUZ ISLAND-
INNER WATERS FROM POINT MUGU TO SAN MATEO PT. CA INCLUDING SANTA
CATALINA AND ANACAPA ISLANDS-
910 AM PST SAT FEB 18 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM PST SUNDAY...

SEE THE COASTAL WATERS FORECAST (CWFLOX) FOR MORE DETAILS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT HAZARDOUS SEA CONDITIONS WILL
EXIST FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$


FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/LOSANGELES
4 follow-up statements
835 
WHUS76 KLOX 182214
MWWLOX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
214 PM PST SAT FEB 18 2017

PZZ670-190500-
/O.CON.KLOX.GL.W.0008.000000T0000Z-170219T0500Z/
POINT PIEDRAS BLANCAS TO POINT SAL FROM 10 TO 60 NM-
214 PM PST SAT FEB 18 2017

...GALE WARNING REMAINS IN EFFECT UNTIL 9 PM PST THIS EVENING...

* WINDS...NORTHWEST WINDS 25 TO 30 KT WITH GUSTS TO 40 KT ARE 
  EXPECTED WHEN WINDS ARE STRONGEST.

* SEAS...COMBINED SEAS OF 19 TO 22 FEET WITH PERIODS AROUND 13 
  SECONDS ARE EXPECTED WHEN WAVES ARE LARGEST.

SEE THE COASTAL WATERS FORECAST (CWFLOX) FOR MORE DETAILS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

PZZ673-190500-
/O.CON.KLOX.GL.W.0008.000000T0000Z-170219T0500Z/
WATERS FROM PT. SAL TO SANTA CRUZ ISLAND CA AND WESTWARD 60 NM
INCLUDING SAN MIGUEL AND SANTA ROSA ISLANDS-
214 PM PST SAT FEB 18 2017

...GALE WARNING REMAINS IN EFFECT UNTIL 9 PM PST THIS EVENING...

* WINDS...NORTHWEST WINDS 25 TO 30 KT WITH GUSTS TO 35 KT ARE 
  EXPECTED WHEN WINDS ARE STRONGEST.

* SEAS...COMBINED SEAS OF 21 TO 24 FEET WITH PERIODS AROUND 13 
  SECONDS ARE EXPECTED WHEN WAVES ARE LARGEST.

SEE THE COASTAL WATERS FORECAST (CWFLOX) FOR MORE DETAILS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

PZZ676-190615-
/O.CON.KLOX.GL.W.0008.000000T0000Z-170219T1100Z/
OUTER WATERS FROM SANTA CRUZ ISLAND TO SAN CLEMENTE ISLAND TO
60 NM OFFSHORE INCLUDING SAN NICOLAS AND SANTA BARBARA ISLANDS-
214 PM PST SAT FEB 18 2017

...GALE WARNING REMAINS IN EFFECT UNTIL 3 AM PST SUNDAY...

* WINDS...NORTHWEST WINDS 20 TO 30 KT WITH GUSTS TO 40 KT ARE 
  EXPECTED WHEN WINDS ARE STRONGEST.

* SEAS...COMBINED SEAS OF 16 TO 19 FEET WITH PERIODS AROUND 13 
  SECONDS ARE EXPECTED WHEN WAVES ARE LARGEST.

SEE THE COASTAL WATERS FORECAST (CWFLOX) FOR MORE DETAILS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

PZZ645-190615-
/O.CON.KLOX.SC.Y.0026.000000T0000Z-170219T2300Z/
POINT PIEDRAS BLANCAS TO POINT SAL WESTWARD OUT TO 10 NM-
214 PM PST SAT FEB 18 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM PST SUNDAY...

SEE THE COASTAL WATERS FORECAST (CWFLOX) FOR MORE DETAILS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT HAZARDOUS SEA CONDITIONS WILL
EXIST FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

PZZ650-655-190615-
/O.CON.KLOX.SC.Y.0026.000000T0000Z-170219T1700Z/
EAST SANTA BARBARA CHANNEL FROM PT. CONCEPTION TO PT. MUGU CA
INCLUDING SANTA CRUZ ISLAND-
INNER WATERS FROM POINT MUGU TO SAN MATEO PT. CA INCLUDING SANTA
CATALINA AND ANACAPA ISLANDS-
214 PM PST SAT FEB 18 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM PST SUNDAY...

SEE THE COASTAL WATERS FORECAST (CWFLOX) FOR MORE DETAILS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT HAZARDOUS SEA CONDITIONS WILL
EXIST FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$


FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/LOSANGELES
599 
WHUS76 KLOX 190414
MWWLOX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
814 PM PST SAT FEB 18 2017

PZZ670-191215-
/O.CAN.KLOX.GL.W.0008.000000T0000Z-170219T0500Z/
/O.EXB.KLOX.SC.Y.0026.000000T0000Z-170220T1100Z/
POINT PIEDRAS BLANCAS TO POINT SAL FROM 10 TO 60 NM-
814 PM PST SAT FEB 18 2017

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 3 AM PST MONDAY...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A
SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 3 AM PST MONDAY.
THE GALE WARNING HAS BEEN CANCELLED.

* WINDS...WEST WINDS 15 TO 25 KT WITH GUSTS TO 35 KT ARE 
  EXPECTED WHEN WINDS ARE STRONGEST.

* SEAS...COMBINED SEAS OF 10 TO 13 FEET WITH PERIODS AROUND 13 
  SECONDS ARE EXPECTED WHEN WAVES ARE LARGEST.

SEE THE COASTAL WATERS FORECAST (CWFLOX) FOR MORE DETAILS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT HAZARDOUS SEA CONDITIONS WILL
EXIST FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

PZZ673-191100-
/O.EXT.KLOX.GL.W.0008.000000T0000Z-170219T1100Z/
WATERS FROM PT. SAL TO SANTA CRUZ ISLAND CA AND WESTWARD 60 NM
INCLUDING SAN MIGUEL AND SANTA ROSA ISLANDS-
814 PM PST SAT FEB 18 2017

...GALE WARNING NOW IN EFFECT UNTIL 3 AM PST SUNDAY...

* WINDS...NORTHWEST WINDS 20 TO 30 KT WITH GUSTS TO 35 KT ARE 
  EXPECTED WHEN WINDS ARE STRONGEST.

* SEAS...COMBINED SEAS OF 16 TO 19 FEET WITH PERIODS AROUND 13 
  SECONDS ARE EXPECTED WHEN WAVES ARE LARGEST.

SEE THE COASTAL WATERS FORECAST (CWFLOX) FOR MORE DETAILS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

PZZ676-191215-
/O.EXT.KLOX.GL.W.0008.000000T0000Z-170219T1800Z/
OUTER WATERS FROM SANTA CRUZ ISLAND TO SAN CLEMENTE ISLAND TO
60 NM OFFSHORE INCLUDING SAN NICOLAS AND SANTA BARBARA ISLANDS-
814 PM PST SAT FEB 18 2017

...GALE WARNING NOW IN EFFECT UNTIL 10 AM PST SUNDAY...

* WINDS...NORTHWEST WINDS 20 TO 30 KT WITH GUSTS TO 40 KT ARE 
  EXPECTED WHEN WINDS ARE STRONGEST.

* SEAS...COMBINED SEAS OF 16 TO 19 FEET WITH PERIODS AROUND 13 
  SECONDS ARE EXPECTED WHEN WAVES ARE LARGEST.

SEE THE COASTAL WATERS FORECAST (CWFLOX) FOR MORE DETAILS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

PZZ650-655-191215-
/O.EXT.KLOX.SC.Y.0026.000000T0000Z-170219T2200Z/
EAST SANTA BARBARA CHANNEL FROM PT. CONCEPTION TO PT. MUGU CA
INCLUDING SANTA CRUZ ISLAND-
INNER WATERS FROM POINT MUGU TO SAN MATEO PT. CA INCLUDING SANTA
CATALINA AND ANACAPA ISLANDS-
814 PM PST SAT FEB 18 2017

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 2 PM PST SUNDAY...

SEE THE COASTAL WATERS FORECAST (CWFLOX) FOR MORE DETAILS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT HAZARDOUS SEA CONDITIONS WILL
EXIST FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

PZZ645-191215-
/O.CON.KLOX.SC.Y.0026.000000T0000Z-170219T2300Z/
POINT PIEDRAS BLANCAS TO POINT SAL WESTWARD OUT TO 10 NM-
814 PM PST SAT FEB 18 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM PST SUNDAY...

SEE THE COASTAL WATERS FORECAST (CWFLOX) FOR MORE DETAILS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT HAZARDOUS SEA CONDITIONS WILL
EXIST FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$


FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/LOSANGELES
442 
WHUS76 KLOX 191151
MWWLOX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
351 AM PST SUN FEB 19 2017

PZZ645-192000-
/O.CAN.KLOX.SC.Y.0026.000000T0000Z-170219T2300Z/
/O.NEW.KLOX.SW.Y.0007.170219T1151Z-170219T2300Z/
POINT PIEDRAS BLANCAS TO POINT SAL WESTWARD OUT TO 10 NM-
351 AM PST SUN FEB 19 2017

...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IN EFFECT UNTIL 3 PM
PST THIS AFTERNOON...

SEE THE COASTAL WATERS FORECAST (CWFLOX) FOR MORE DETAILS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES ARE 
EXPECTED TO BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID 
SHOALING AREAS. LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING 
WAVES IN SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK MUCH
FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED. 
REMEMBER...BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS.

&&

$$

PZZ673-191800-
/O.NEW.KLOX.GL.W.0009.170219T1151Z-170219T1800Z/
WATERS FROM PT. SAL TO SANTA CRUZ ISLAND CA AND WESTWARD 60 NM
INCLUDING SAN MIGUEL AND SANTA ROSA ISLANDS-
351 AM PST SUN FEB 19 2017

...GALE WARNING REMAINS IN EFFECT UNTIL 10 AM PST THIS MORNING...

* WINDS...NORTHWEST WINDS 15 TO 25 KT WITH GUSTS TO 35 KT ARE 
EXPECTED WHEN WINDS ARE STRONGEST.

* SEAS...COMBINED SEAS OF 13 TO 15 FEET WITH PERIODS AROUND 13 
  SECONDS ARE EXPECTED WHEN WAVES ARE LARGEST.

SEE THE COASTAL WATERS FORECAST (CWFLOX) FOR MORE DETAILS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

PZZ676-191800-
/O.CON.KLOX.GL.W.0008.000000T0000Z-170219T1800Z/
OUTER WATERS FROM SANTA CRUZ ISLAND TO SAN CLEMENTE ISLAND TO
60 NM OFFSHORE INCLUDING SAN NICOLAS AND SANTA BARBARA ISLANDS-
351 AM PST SUN FEB 19 2017

...GALE WARNING REMAINS IN EFFECT UNTIL 10 AM PST THIS MORNING...

* WINDS...NORTHWEST WINDS 20 TO 25 KT WITH GUSTS TO 35 KT ARE 
EXPECTED WHEN WINDS ARE STRONGEST.

* SEAS...COMBINED SEAS OF 12 TO 15 FEET WITH PERIODS AROUND 13 
  SECONDS ARE EXPECTED WHEN WAVES ARE LARGEST.

SEE THE COASTAL WATERS FORECAST (CWFLOX) FOR MORE DETAILS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

PZZ650-655-192000-
/O.EXT.KLOX.SC.Y.0026.000000T0000Z-170219T2300Z/
EAST SANTA BARBARA CHANNEL FROM PT. CONCEPTION TO PT. MUGU CA
INCLUDING SANTA CRUZ ISLAND-
INNER WATERS FROM POINT MUGU TO SAN MATEO PT. CA INCLUDING SANTA
CATALINA AND ANACAPA ISLANDS-
351 AM PST SUN FEB 19 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM PST THIS 
AFTERNOON...

SEE THE COASTAL WATERS FORECAST (CWFLOX) FOR MORE DETAILS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT HAZARDOUS SEA CONDITIONS WILL
EXIST FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

PZZ670-192000-
/O.CON.KLOX.SC.Y.0026.000000T0000Z-170220T1100Z/
POINT PIEDRAS BLANCAS TO POINT SAL FROM 10 TO 60 NM-
351 AM PST SUN FEB 19 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PST MONDAY...

SEE THE COASTAL WATERS FORECAST (CWFLOX) FOR MORE DETAILS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT HAZARDOUS SEA CONDITIONS WILL
EXIST FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
KJ

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/LOSANGELES
780 
WHUS76 KLOX 191711
MWWLOX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
911 AM PST SUN FEB 19 2017

PZZ673-192300-
/O.CAN.KLOX.GL.W.0009.000000T0000Z-170219T1800Z/
/O.NEW.KLOX.SC.Y.0027.170219T1711Z-170219T2300Z/
WATERS FROM PT. SAL TO SANTA CRUZ ISLAND CA AND WESTWARD 60 NM
INCLUDING SAN MIGUEL AND SANTA ROSA ISLANDS-
911 AM PST SUN FEB 19 2017

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 3 PM PST THIS AFTERNOON...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A
SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 3 PM PST THIS
AFTERNOON. THE GALE WARNING HAS BEEN CANCELLED.

* WINDS...WEST WINDS 10 TO 20 KT WITH LOCAL GUSTS TO 25 KT ARE 
  EXPECTED WHEN WINDS ARE STRONGEST.

* SEAS...COMBINED SEAS OF 9 TO 11 FEET WITH PERIODS AROUND 13 
  SECONDS ARE EXPECTED WHEN WAVES ARE LARGEST.

SEE THE COASTAL WATERS FORECAST (CWFLOX) FOR MORE DETAILS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT HAZARDOUS SEA CONDITIONS WILL
EXIST FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

PZZ676-192300-
/O.CAN.KLOX.GL.W.0008.000000T0000Z-170219T1800Z/
/O.NEW.KLOX.SC.Y.0027.170219T1711Z-170219T2300Z/
OUTER WATERS FROM SANTA CRUZ ISLAND TO SAN CLEMENTE ISLAND TO
60 NM OFFSHORE INCLUDING SAN NICOLAS AND SANTA BARBARA ISLANDS-
911 AM PST SUN FEB 19 2017

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 3 PM PST THIS AFTERNOON...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A
SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 3 PM PST THIS
AFTERNOON. THE GALE WARNING HAS BEEN CANCELLED.

* WINDS...NORTHWEST WINDS 15 TO 20 KT WITH GUSTS TO 30 KT ARE 
  EXPECTED WHEN WINDS ARE STRONGEST.

* SEAS...COMBINED SEAS OF 9 TO 11 FEET WITH PERIODS AROUND 13 
  SECONDS ARE EXPECTED WHEN WAVES ARE LARGEST.

SEE THE COASTAL WATERS FORECAST (CWFLOX) FOR MORE DETAILS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT HAZARDOUS SEA CONDITIONS WILL
EXIST FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

PZZ670-200115-
/O.CAN.KLOX.SC.Y.0026.000000T0000Z-170220T1100Z/
/O.NEW.KLOX.SC.Y.0027.170219T2300Z-170220T1100Z/
POINT PIEDRAS BLANCAS TO POINT SAL FROM 10 TO 60 NM-
911 AM PST SUN FEB 19 2017

...SMALL CRAFT ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO
3 AM PST MONDAY...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A
SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 3 PM THIS
AFTERNOON TO 3 AM PST MONDAY.

SEE THE COASTAL WATERS FORECAST (CWFLOX) FOR MORE DETAILS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT HAZARDOUS SEA CONDITIONS WILL
EXIST FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

PZZ650-655-191815-
/O.CAN.KLOX.SC.Y.0026.000000T0000Z-170219T2300Z/
EAST SANTA BARBARA CHANNEL FROM PT. CONCEPTION TO PT. MUGU CA
INCLUDING SANTA CRUZ ISLAND-
INNER WATERS FROM POINT MUGU TO SAN MATEO PT. CA INCLUDING SANTA
CATALINA AND ANACAPA ISLANDS-
911 AM PST SUN FEB 19 2017

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS CANCELLED
THE SMALL CRAFT ADVISORY.

CONDITIONS HAVE IMPROVED AND ARE NOT EXPECTED TO RETURN IN THE
NEAR FUTURE.

$$

PZZ645-192300-
/O.CON.KLOX.SW.Y.0007.000000T0000Z-170219T2300Z/
POINT PIEDRAS BLANCAS TO POINT SAL WESTWARD OUT TO 10 NM-
911 AM PST SUN FEB 19 2017

...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT
UNTIL 3 PM PST THIS AFTERNOON...

SEE THE COASTAL WATERS FORECAST (CWFLOX) FOR MORE DETAILS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES ARE
EXPECTED TO BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID
SHOALING AREAS. LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING
WAVES IN SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK
MUCH FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED.
REMEMBER...BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS.

&&

$$


FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/LOSANGELES

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Los Angeles, CA wrote its last area forecast discussion before this gale warning went out at Feb 18, 9:09 AM PST, 1 minute earlier.

Area forecast discussion, Feb 18, 9:09 AM PST, 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
909 AM PST Sat Feb 18 2017

.SYNOPSIS...
A cool and showery weather pattern will continue through tonight
as an upper-level trough of low pressure slowly moves out of
southern California. Weak ridging will bring brief drying on
Sunday, then a wet weather pattern will resume as a series of low
pressure systems will move ashore through midweek next week.

&&

.SHORT TERM...(TDY-MON)

The Flash Flood Watch for all of SBA VEN and LA Counties has been
canceled. While light to moderate showers will continue today and
an unfortunate random heavy shower/thunderstorm could form over a
recent burn area, that chance (maybe 5-10 percent) is not high
enough to warrant a Flash Flood Watch.

The core of an elongated trough of low pressure currently
stretches from central California down into Baja...resulting in a
modestly unstable airmass over the region today. The instability
is sufficient enough to produce scattered showers that could
basically affect anywhere with a couple of hours of light to
briefly moderate rain...but it will not result in much in the way
of thunderstorms. Will continue to carry the slight chance of
thunderstorms however as the chance is not zero, but emphasis
will be placed onto the slight part of that chance. Snow levels
are currently sitting between 4,500 and 5,500 feet this morning
which will likely change little through the day. Additional snow
amounts will be highly variable but 2 to 4 inches at most is
possible.

The trough will push east into Arizona by Sunday
morning...carrying with it any chances of showers. Shower
activity will slowly decline in general this afternoon and
tonight as a result...but don't count out a few showers late
tonight over LA and Ventura Counties. Temperatures will be well
below normal again today with ample clouds. Winds will mainly be
light (especially compared to yesterday)...except coastal SLO and
SBA where gusty NW winds have already picked up and will continue
into tonight...which will flirt with a wind advisory.

***From Previous Discussion***

A ridge of high pressure will build in from west to east late
tonight and into Monday morning. A brief respite for the unsettled
weather pattern will occur, but another weak trough will approach
the coast late Monday. NAEFS anomalies suggest mixing ratios and
precipitable water values around three standard deviations above
the mean, and integrated water vapor between four and five
standard deviations above the mean. PoPs have been increased for
the area between late Sunday through Tuesday, but the best chance
of any rain will be for areas North of Point Conception.

.LONG TERM...(TUE-FRI)

Shower chances could linger into Tuesday and Wednesday as a
trough of low pressure slowly moves over the region, but
confidence is growing for a wetter period between Sunday night
and Tuesday night. Shower chances have been broadbrushed for now
as much focus was still paid to the current storm system. Winds
could also be an impact with this system, especially north of
Point Conception and in the mountains.

Ridging should develop for late next week, then a much colder
trough originating from the Gulf of Alaska could impact the region
for the weekend.

&&

.AVIATION...18/1230Z.

At 11Z, there was no inversion or marine layer at KLAX.

Moderate confidence in 12Z TAFs. Confidence is reduced due to
uncertainty in exact timing and strength of offshore winds late
tonight and onshore winds this afternoon and occasional IFR/MVFR
cigs/vsbys in heavier showers or thunderstorms, possible at any
TAF site through 00Z. There is a 30 percent chance of IFR/low
MVFR cigs/vsbys from 06Z to 12Z for coastal and valley TAF sites.
20 percent chance of thunderstorms everywhere through early
saturday morning.

Klax...Moderate confidence in the 12z TAF. There is a 20 percent
chance of wind gusts to 20 kt through 18Z. There is a 30 percent
chance of IFR/low MVFR cigs/vsbys from 06Z to 12Z. 20 percent
chance of thunderstorms early saturday morning.

Kbur...Moderate confidence in 12Z TAF. 20 percent chance of
thunderstorms through early saturday morning. There is a 30
percent chance of IFR/low MVFR cigs/vsbys from 06Z to 12Z.

&&

.MARINE...18/450 AM.

Small craft conditions for a combination of seas and winds will
continue through Sunday for the inner waters and through late
Monday for the outer waters. There is a 40 percent chance of Gale
winds across the outer waters this evening into tonight. A large
long period westerly swell of up to 23 feet across the outer
waters and up to 15 feet across the inner waters is expected this
afternoon into the early evening before gradually diminishing.
This large swell will bring dangerous breaking waves nearshore up
18 feet across the Central Coast and locally up to 15 feet to the
south of Point Conception through Sunday.

Small craft seas or winds are likely at times through the middle
of next week across the outer waters as additional storm systems
move into the West Coast.

&&

.LOX WATCHES/WARNINGS/ADVISORIES...
CA...High Surf Advisory in effect until 10 PM PST Sunday for zones
      34-35-39>41-87. (See LAXCFWLOX).
     Winter Weather Advisory in effect until 10 PM PST this
      evening for zones 53-54. (See LAXWSWLOX).
PZ...Small Craft Advisory in effect until 3 PM PST Sunday for zone
      645. (See LAXMWWLOX).
     Small Craft Advisory in effect until 9 AM PST Sunday for
      zones 650-655. (See LAXMWWLOX).
     Gale Warning in effect until 9 PM PST this evening for zones
      670-673. (See LAXMWWLOX).
     Gale Warning in effect until 3 AM PST Sunday for zone 676. (See LAXMWWLOX).

&&

.HAZARD POTENTIAL OUTLOOK...(MON-FRI)
High surf will impact area beaches Sunday and create hazards in
the surf zone.

Rain will return to the area by Monday.

&&

PUBLIC...Kittell/Hall
AVIATION...Munroe
MARINE...Munroe
SYNOPSIS...Hall

weather.gov/losangeles

In the hours before

Local storm report, Feb 18, 6:43 AM PST, 2 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
643 AM PST SAT FEB 18 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0604 PM     FLASH FLOOD      1 W GOLETA              34.43N 119.84W
02/17/2017                   SANTA BARBARA      CA   OTHER FEDERAL

            KSBA (SANTA BARBARA) AIRPORT CLOSED DUE TO
            FLOODING ON RUNWAY. ALL ARRIVALS AND
            DEPARTURES WERE CANCELLED. AIRPORT WILL
            REOPEN AT 630AM ON 2/18.

&&

HALL

The office that day

Everything else NWS Los Angeles, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 17, 4:00 PM PSTRiver Flood WarningLOXVentura7 hr
Feb 17, 4:16 PM PSTSpecial Weather StatementLOXOrange59 min
Feb 17, 4:17 PM PSTSpecial Marine WarningLOX118 min
Feb 17, 5:02 PM PSTFlash Flood WarningLOXVentura5 hr
Feb 17, 5:10 PM PSTFlash Flood WarningLOXLos Angeles3 hr
Feb 17, 8:17 PM PSTAreal Flood AdvisoryLOXVentura118 min
Feb 17, 11:42 PM PSTAreal Flood AdvisoryLOXSanta Barbara, Ventura3 hr
Feb 18, 6:27 AM PSTWinter Weather AdvisoryLOX16 hr
Feb 18, 1:57 PM PSTWind AdvisoryLOX13 hr

Nearby

Gale Warnings in California, 2017Every gale warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.